Background: Visual impairment occurred as an infrequent form of chemotherapeutic toxicity and was often underestimated despite of several reports. We described a case of acute unilateral visual impairment after one cycle of intravenous chemotherapy of normal dose, aimed at raising attention to chemotherapy-induced ocular toxicity. Case presentation: During chemotherapy, the patient developed progressive vision loss in the right eye. She had worse visual acuity of 0.4 in the right eye (VOD0.4) than before (VOD1.0) after one cycle of intravenous chemotherapy. No evidence of ocular infiltration was observed from the cerebral magnetic resonance imaging (MRI). During her follow-up period we documented the ophthalmologic examinations including visual acuity, visual field (VF), visual evoked potential (VEP), electroretinogram (ERG), fundus photograph (FP), fundus fluorescein angiography (FFA) and optical coherence tomography (OCT). Ophthalmoscope examination and fundus photograph showed optic disc edema, fuzzy boundary and linear hemorrhages in the right eye. Fundus fluorescein angiography (FFA) revealed capillary underdevelopment at the nasal and superior temporal area of optic disc in the early phase and capillary fluorescein leakage in the late phase. The result of VEP test suggested that the function of optic nerve was impaired. A diagnosis of nonarteritic anterior ischemic optic neuropathy (NAION) was made by an ophthalmologist and the patient received prednisone combined with neuroprotective drugs, which did not work. After cessation of chemotherapy, her impaired vision gradually improved. Conclusions: This is the first reported case of acute visual impairment in a patient undergoing chemotherapy of normal dose. It is warranted that cancer patients benefiting from chemotherapy simultaneously suffer from the risk of vision loss.